Alert archive / Illinois / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 30, 2008, 2:48 AM CST for 17 counties in Illinois. It took effect at Jan 30, 2008, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 2:48 AM CST (08:48 UTC)
- In effect from
- Jan 30, 2008, 3:00 AM CST
- Expired
- Jan 30, 2008, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- -244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 300848 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 248 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 900 AM CST... .THE COMBINATION OF GUSTY WINDS AND BITTERLY COLD TEMPERATURES THIS MORNING WILL DRIVE WIND CHILLS DOWN TO BETWEEN 15 AND 25 BELOW ZERO. WINDS WILL BEGIN TO DIMINISH LATER THIS MORNING AS THE STRONG STORM SYSTEM PULLS AWAY FROM THE MIDWEST. ILZ027>031-036>038-040-041-301500- /O.CAN.KILX.WW.Y.0002.000000T0000Z-080130T1500Z/ /O.NEW.KILX.WC.Y.0004.080130T0900Z-080130T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 248 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED AS THE THREAT FOR SNOW AND BLOWING SNOW HAS ENDED. WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ILZ042>048-301500- /O.NEW.KILX.WC.Y.0004.080130T0900Z-080130T1500Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 248 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SMITH
2 follow-up statements
000 WWUS43 KILX 300919 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 900 AM CST FROM I-72 NORTH... ...WINTER STORM WATCH THURSDAY NIGHT AND FRIDAY MORNING SOUTHEAST OF THE ILLINOIS RIVER... .THE COMBINATION OF GUSTY WINDS AND BITTERLY COLD TEMPERATURES THIS MORNING WILL DRIVE WIND CHILLS DOWN TO BETWEEN 15 AND 25 BELOW ZERO. WINDS WILL BEGIN TO DIMINISH LATER THIS MORNING AS THE STRONG STORM SYSTEM PULLS AWAY FROM THE MIDWEST. A WINTER STORM WILL BRING HEAVY SNOW TO CENTRAL AND SOUTHEAST ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING WHERE 4 TO 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER. ILZ031-037-038-041>048-301500- /O.NEW.KILX.WS.A.0001.080201T0000Z-080201T1800Z/ /O.CON.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE 319 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS THURSDAY EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY AFTERNOON...WILL BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER BEFORE TAPERING OFF BY MIDDAY FRIDAY. BRISK NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ILZ027>030-036-040-301500- /O.CON.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 319 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ILZ049>057-061>063-066>068-071>073-301500- /O.NEW.KILX.WS.A.0001.080201T0000Z-080201T1800Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 319 AM CST WED JAN 30 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS THURSDAY EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY AFTERNOON...WILL BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER BEFORE TAPERING OFF BY MIDDAY FRIDAY. BRISK NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HUETTL/SMITH
000 WWUS43 KILX 301511 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 911 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY HAS EXPIRED... ...WINTER STORM WATCH THURSDAY NIGHT AND FRIDAY MORNING SOUTHEAST OF THE ILLINOIS RIVER... .WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA...ALONG WITH A VERY SLOW RISE IN TEMPERATURES. WIND CHILL VALUES WILL REMAIN NEAR OR BELOW ZERO THROUGH EARLY AFTERNOON...BUT WILL BE ABOVE WIND CHILL ADVISORY CRITERIA. A WINTER STORM WILL BRING HEAVY SNOW TO CENTRAL AND SOUTHEAST ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING WHERE 4 TO 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER. ILZ031-037-038-041>048-302200- /O.EXP.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/ /O.CON.KILX.WS.A.0001.080201T0000Z-080201T1800Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE 911 AM CST WED JAN 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA...ALONG WITH A VERY SLOW RISE IN TEMPERATURES. WIND CHILL VALUES WILL REMAIN NEAR OR BELOW ZERO THROUGH EARLY AFTERNOON...BUT WILL BE ABOVE WIND CHILL ADVISORY CRITERIA. LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS THURSDAY EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY AFTERNOON...WILL BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER BEFORE TAPERING OFF BY MIDDAY FRIDAY. BRISK NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ILZ027>030-036-040-301615- /O.EXP.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 911 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA...ALONG WITH A VERY SLOW RISE IN TEMPERATURES. WIND CHILL VALUES WILL REMAIN NEAR OR BELOW ZERO THROUGH EARLY AFTERNOON...BUT WILL BE ABOVE WIND CHILL ADVISORY CRITERIA. $$ ILZ049>057-061>063-066>068-071>073-302200- /O.CON.KILX.WS.A.0001.080201T0000Z-080201T1800Z/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 911 AM CST WED JAN 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS THURSDAY EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY AFTERNOON...WILL BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER BEFORE TAPERING OFF BY MIDDAY FRIDAY. BRISK NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HARDIMAN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 11:30 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 29, 11:30 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1130 PM CST TUE JAN 29 2008 .DISCUSSION... ISSUED 843 PM CST TUE JAN 29 2008 WILL BE EXTENDING THE WIND ADVISORY TO 6 AM...DUE TO EXPECTED SUSTAINED WINDS OF 30 TO 39 MPH AFTER MIDNIGHT. WE MAY CANCEL WITH THE 4 AM FORECAST ISSUANCE...BUT WE CAN EVALUATE THAT THEN. SNOW SHOWERS HAVE DIMINISHED ON RADAR...AND THE MAIN AREAS OF FALLING SNOW ARE MAINLY NE OF A LINE FROM LACON TO LINCOLN TO DECATUR TO FLORA. FALLING SNOW SHOULD COME TO AN END SHORTLY AFTER MIDNIGHT IN CENTRAL ILLINOIS. HIGH WINDS WILL KEEP BLOWING SNOW GOING IN MUCH OF OUR AREA...WITH VISIBILITY DOWN BELOW 1SM AT TIMES FOR MUCH OF THE NIGHT. BITTERLY COLD WIND CHILLS WILL BE ESPECIALLY PROMINENT FOR AREAS NORTH OF LINCOLN...AND THE WINTER WEATHER ADVISORY WILL BE CONTINUED THROUGH 9 AM FOR THE COMBINATION OF BITTER COLD AND BLOWING SNOW. THINGS WILL QUIET DOWN BY MORNING...BUT WIND CHILLS WILL STILL BE QUITE COLD WED MORNING. MAY TWEAK LOW TEMPS DOWN A DEGREE OR TWO FOR THE REST OF THE NIGHT...BASED ON UPSTREAM TRENDS. UPDATED GRIDS AND ZONES WILL BE AVAILABLE SHORTLY. SHIMON && .AVIATION... ISSUED 1130 PM CST TUE JAN 29 2008...FOR THE 06Z TAFS CLOUDS HAVE GENERALLY CLEARED OUT...AND ONLY A BRIEF MVFR DECK HAS BEEN POPPING IN AND OUT OF PIA AND CMI. THE OTHER SITES HAVE REMAINED SCT OVER THE LAST HOUR OR SO. NO ADDITIONAL PRECIP IS EXPECTED THE REST OF THE NIGHT...NOR WILL THERE BE ANY REDUCTION TO VISIBILITY DUE TO BLSN. WINDS ARE THE BIG ISSUE...AND WILL KEEP GUSTS UP TO 35KT FOR THE FIRST 3 HOURS OF THE TAF. THEN WINDS SHOULD REMAIN BELOW 30KT THE REST OF THE NIGHT. NO MAJOR VIS OR CIG ISSUES THROUGH THE NEXT 24 HOURS. SHIMON && .PREV DISCUSSION... ISSUED 253 PM CST TUE JAN 29 2008 PLENTY OF CHALLENGES WITH THIS FORECAST PACKAGE...BEGINNING WITH STRONG WINDS...RAPIDLY FALLING TEMPERATURES...AND WIND-CHILLS TONIGHT. AFTER THAT...ALL EYES WILL BE ON A DEVELOPING WINTER STORM EXPECTED TO AFFECT CENTRAL ILLINOIS THURSDAY NIGHT INTO FRIDAY. LATEST SURFACE ANALYSIS SHOWS STRONG COLD FRONT RAPIDLY MOVING ACROSS CENTRAL ILLINOIS. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACCOMPANIES THE FRONT...WHILE WINDY AND SHARPLY COLDER CONDITIONS EXIST BEHIND IT. AFTER BOUNDARY PASSES...TEMPS HAVE BEEN DROPPING 15 TO 20 DEGREES IN JUST ONE HOUR. FURTHER WEST...BAND OF SNOW ASSOCIATED WITH POTENT SHORT-WAVE EXTENDS FROM WESTERN MISSOURI NORTHEASTWARD INTO WISCONSIN. SHORT TERM...TONIGHT THROUGH FRIDAY LINE OF CONVECTION CURRENTLY JUST EAST OF THE I-55 CORRIDOR WILL RACE EASTWARD...AND SHOULD CROSS THE ILLINOIS-INDIANA BORDER SHORTLY BEFORE 00Z. BEHIND THE STORMS...MARKEDLY COLDER AIR WILL CONTINUE TO POUR INTO THE AREA ON GUSTY NORTHWESTERLY WINDS. TIGHT PRESSURE GRADIENT AND STEEP PRESSURE RISES UPSTREAM SUGGEST SUSTAINED WINDS OF BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 45 MPH DURING THE EVENING HOURS. GRADIENT WILL WEAKEN OVERNIGHT... ALLOWING WINDS TO DIMINISH SOMEWHAT. WILL THEREFORE CONTINUE THE CURRENT WIND ADVISORY THROUGH MIDNIGHT. IN ADDITION TO THE WINDS...TEMPS WILL PLUNGE THROUGH THE NIGHT. BASED ON UPSTREAM TEMPS IN THE SINGLE DIGITS ACROSS IOWA...HAVE OPTED TO FOLLOW THE COLDER MET GUIDANCE NUMBERS MOST CLOSELY FOR OVERNIGHT LOWS. READINGS WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS...WITH A FEW LOCATIONS ACROSS THE ILLINOIS RIVER VALLEY DIPPING BELOW ZERO. THESE TEMPERATURES...COMBINED WITH GUSTY WINDS...WILL PRODUCE DANGEROUSLY LOW WIND-CHILL VALUES. WIND-CHILL READINGS WILL DROP BELOW ZERO ACROSS THE BOARD...WITH -15F OR LOWER VALUES COMMON ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND FRONT PUSHES WELL EAST OF THE AREA...BAND OF SNOW ACROSS MISSOURI AND IOWA WILL LIFT NORTHEASTWARD THIS EVENING. GFS CONTINUES TO BE MORE AGGRESSIVE IN BRINGING A PERIOD OF LIGHT SNOW ACROSS MUCH OF CENTRAL ILLINOIS...WHILE NAM-WRF PROVIDES MORE OF A GLANCING BLOW TO THE W/NW KILX CWA. BASED ON TRACK OF LOW AND CURRENT SATELLITE/RADAR LOOPS...PREFER THE NAM-WRF SOLUTION HERE. WILL CARRY CHANCE POPS FOR LIGHT SNOW ACROSS ALL BUT THE W/NW CWA...WHERE LIKELY POPS ARE IN ORDER. ANY SNOWFALL THAT OCCURS WILL BE SHORT-LIVED...SO ACCUMULATIONS ARE EXPECTED TO BE MINIMAL. MOST LOCATIONS WILL RECEIVE A COUPLE TENTHS OF AN INCH AT BEST...WITH PERHAPS UP TO ONE INCH ACROSS THE ILLINOIS RIVER VALLEY. DESPITE MINOR ACCUMULATIONS...WIND-DRIVEN SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES FOR A TIME DURING THE EVENING...PARTICULARLY ACROSS THE ILLINOIS RIVER VALLEY. WITH BOTH A BLOWING SNOW AND WIND-CHILL THREAT ACROSS THE N/NW CWA...HAVE OPTED TO DROP THE BLOWING SNOW ADVISORY IN FAVOR OF A WINTER WEATHER ADVISORY. THIS ADVISORY WILL COVER BOTH HAZARDS AND WILL REMAIN VALID UNTIL WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON WEDNESDAY...PROVIDING A BRIEF LULL IN THE ACTIVE WEATHER. HOWEVER...NEXT SIGNIFICANT WAVE WILL DIG SOUTHEASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY NIGHT...INDUCING SURFACE CYCLOGENESIS ACROSS OKLAHOMA BY 12Z THU. MODELS HAVE PREVIOUSLY BEEN VACILLATING WITH THE EXACT TRACK OF THE SYSTEM...BUT SOLUTIONS SEEM TO BE STABILIZING ON A TRACK FROM OKLAHOMA NORTHEASTWARD INTO THE OHIO VALLEY. LATEST RUNS OF THE NAM-WRF/GFS/ECMWF ARE ALL IN VERY GOOD AGREEMENT...WITH ONLY MAJOR DIFFERENCES BEING EXACTLY HOW FAR NORTHWEST THE PRECIP WILL SPREAD. GIVEN THE EXPECTED SURFACE/UPPER LOW TRACK...THINK HEAVIEST SNOW BAND WILL SET UP ACROSS THE CENTRAL AND SOUTHERN KILX CWA. ANY DEVIATION IN THE TRACK WILL OF COURSE HAVE MAJOR IMPLICATIONS ON EXACTLY WHERE THE HEAVIEST SNOW WILL FALL. BASED ON CURRENT FORECAST...WILL FOCUS THE HEAVIEST SNOW ALONG AND SOUTH OF I-72...WHERE IN EXCESS OF 4 INCHES WILL BE POSSIBLE BY THE TIME THE SNOW TAPERS OFF FRIDAY MORNING. AMOUNTS FURTHER NORTH IN THE PEORIA AND BLOOMINGTON AREAS WILL BE LIGHTER...BUT A COUPLE OF INCHES WILL STILL BE LIKELY THERE. SNOW WILL BEGIN ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON...THEN WILL BECOME WIDESPREAD THURSDAY NIGHT. AS LOW TRACKS TOWARD LAKE ERIE FRIDAY MORNING...DEFORMATION ZONE SNOW WILL GRADUALLY PULL OUT OF THE REGION...WITH MOST OF THE PRECIP ENDING BY AROUND MIDDAY FRIDAY. LONG TERM...SATURDAY THROUGH TUESDAY RELATIVELY QUIET WEATHER WILL PREVAIL OVER THE WEEKEND...WITH GFS SUGGESTING SOME LIGHT WARM-ADVECTION TYPE SNOW POSSIBLY BREAKING OUT ACROSS IOWA AND NORTHERN ILLINOIS ON SATURDAY NIGHT. WILL ONLY INCLUDE AN INCREASE IN CLOUDS AT THIS TIME...KEEPING BEST LIFT AND FOCUS FOR PRECIP N/NW OF THE AREA. AFTER THAT...NEXT SYSTEM STILL PROGGED TO ARRIVE EARLY NEXT WEEK. WARMER AIR WILL BE IN PLACE BY THEN...SO THIS LOOKS TO BE MAINLY A RAIN EVENT. WILL FOCUS HIGHEST POPS FOR RAIN MONDAY AND MONDAY NIGHT...WITH RAIN CHANCES SETTLING FURTHER EAST AND SOUTH BY TUESDAY. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ILZ042>057-061>063- 066>068-071>073. WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR ILZ027>031- 036>038-040-041. &&
Hazardous weather outlook, Jan 29, 3:26 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 326 PM CST TUE JAN 29 2008 ILZ027>031-036>038-040-041-301200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 326 PM CST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY GRADUALLY DECREASE AFTER MIDNIGHT. PERIODS OF BLOWING SNOW WILL PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE VISIBILITIES TO AS LOW AS A QUARTER OF A MILE AT TIMES. BITTERLY COLD AIR WILL CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE EXPECTED TO FALL INTO THE 15 DEGREES BELOW ZERO TO 25 DEGREES BELOW ZERO RANGE LATE TONIGHT AND INTO WEDNESDAY MORNING. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF LIGHT SNOW TO THE AREA. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. RIVER LEVELS ARE EXPECTED TO DROP BELOW FLOOD STAGE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS WOULD BE APPRECIATED. ILZ042>044-047>053-301200- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON- SCOTT- 326 PM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY GRADUALLY DECREASE DURING THE EVENING. PERIODS OF BLOWING SNOW WILL PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE VISIBILITIES TO AS LOW AS A MILE AT TIMES. BITTERLY COLD AIR WILL CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE EXPECTED TO FALL INTO THE 5 DEGREES BELOW ZERO TO 15 DEGREES BELOW ZERO RANGE LATE TONIGHT AND INTO WEDNESDAY MORNING. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS WOULD BE APPRECIATED. ILZ066>068-071>073-301200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 326 PM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON...ACCOMPANIED BY STRONG WINDS AND SHARPLY COLDER WEATHER BY EVENING. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL DEVELOP. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. SPEEDS SHOULD SLOWLY DIMINISH LATE THIS EVENING. LINGERING LIGHT SNOW WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING... PRIMARILY UNTIL 7 PM. ILZ045-046-054>057-061>063-301200- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY- VERMILION- 326 PM CST TUE JAN 29 2008 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL AND EAST CENTRAL ILLINOIS THIS AFTERNOON...BRINGING VERY WINDY AND SHARPLY COLDER WEATHER BY LATE IN THE DAY. AHEAD OF THE FRONT...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP...A FEW OF THE THUNDERSTORMS COULD PRODUCE STRAIGHT LINE WIND DAMAGE. A TORNADO IS ALSO POSSIBLE UNTIL 7 PM. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS EVENING. LITTLE OR NO ACCUMULATIONS ARE EXPECTED. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG LOW PULLS WELL TO OUR EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM CST. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:19 AM CST | Winter Storm Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 23 more | 24 hr |
Nearby
Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.